Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Why is there continuous abdomen and lower back pain for my mother in law ?

My mother in law of age 55 years, suffering from Low haemoglobin count (8.3) PSVT, Diabetes Mellitus (Type 2) - HbA1C - 8.6% and Spondilosis. Recently she have suffered from UTI accompanied with fever (~102 deg F) During UTI, Urine Report shows: Pus cells 110/hpf Protein - present Urine Culture report shows Aerobic culture shows growth of Providencia Viable bacterial count 1,30,000 colony/ml. Medicated with: Levobact-250 (2 daily) - Fever is recovered through this medicine. Although low quantity of Urine and not clear. Blood Report Shows: Neutrophils : 80%, Lymphocytes: 17%, Monocytes: 01%, Eosinophils: 02%, and Basophils: 00%. Diabetes DM(Type-2) Fasting : 254 mg/dl PP: 210 mg/dl Adminstered with 12-14-12 units of (Human Actrapid) Apart from these: Calaptin - SR-120 Ferium XT 100 Recently for UTI, these are the dosages. However a continuous pain in abdomen and lower back (sides) is experienced throughout the day, with loss of Appetite , and swelling of belly (upper abdomen-just beneath the diaphragm). Please advise what to do as a remedial measure and the cause of the pain. Should we consult Nephrologist (as she was suffering from DM for last 28 years) or Gastro-enterologist. USG of the Whole Abdomen reveals normal Study.
Asked On : Sat, 14 May 2011
Answers:  3 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
its better to consult nephrologist soon. i think the pain in abdomen is due to gastritis induced by antibiotics and back pains due to spondilosis.avoid spicy and heavy food .take antacid like rhanitidin or pantoprezole.usg will not should any result.
Answered: Sun, 15 May 2011
  User's Response
thanks Doctor, indeed we have opted for an appointment to consult Nephrologist by Tuesday, 17th. Will inform about the state as soon as something happens.
Answered: Sun, 15 May 2011
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Good Day
Her blood sugar is not in control at all. Please restrict her diet carefully. Avoid carbohydrate rich diet like rich, banana, orange, junk food, colas. This blood sugar won't go this high unless it is complicated by improper diet or the drugs are not in proper dose. Regarding her abdominal pain the bilateral pain should not be taken lightly as gastritis. You said she had 110cells/HPF of White blood cells in the urine. It could have gone up causing ascending kidney infection which will need another urine test. It could also be due to Gastritis and will require you to avoid starch and sweet food for her. Allow her to eat fresh fruits and green leafy vegetables more. She needs to drink 1-2 litres of water a day otherwise her stomach will not move fast. Also exercise by brisk walking for 20-30 minutes will help most in person's with gas. Take care of her. She needs to see a Doctor if she develops burning sensation on passing urine, high fever with chills and back pain. Till then try the above advise and see if she feels better.
Answered: Fri, 24 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor